To calculate the overall star rating and percentage breakdown by star, we do not use a simple average. Instead, our system considers things like how recent a review is and if the reviewer bought the item on Amazon. It also analyses reviews to verify trustworthiness.
This is long but important to know.... This product has 16,000 + reviews and no problems? I find that extraordinary (impossible?). My skeptical side wonders if bad reviews are being taken down so we'll see after I post this.
Here's my review. Yes it works but there are no instructions to what to do after the first 30 days. You kind of have to monitor that based on your condition. I stopped after 30 days and then the incontinence came back within a few days and I started taking a maintenance dose once or twice a week and then I upped it to once a day. HOWEVER, somebody please tell me if they've had any of the following issues.
I first started taking this when I was about to go on vacation and I was having some moderate to mod+ incontinence (heavy pads change 3-5 times day) that came on suddenly over the course of a few months prior. I am 70 and haven't had this problem before other than mild leakage when I sneezed, etc. I am not overweight-about 132. I am 5'4 and in pretty good shape. The only drugs I take are a low dose beta blocker and hormones (for years).
Doctor suggested azo to see if it worked. I started taking about a month before my vacation. I completed the cycle as described on the label. After that I stopped taking it because it worked. Mostly-although still some mild incontinence most of it was much better. A week into my vacation I thought I had a UTI. I don't usually get those but I was in Italy and probably dehydrated so I just assumed it was a UTI and contacted a doctor there over whatsapp and he gave me a prescription over the phone. (I know!) That cleared it up but it came back a week later. I had brought azo with me so I took a pill or two a day for the rest of the trip (3 more weeks) and for the most part, it helped.
After I got back I began to realize there was a pattern. I don't think I had a UTI. I believe it was the Azo.
There are some strange side effects or maybe it's the mechanism of how this works. I'm guessing at this because it explains my symptoms: I believe it forms some sort of thickness at the bottom edge of the urethra. The more you take, the more the 'build-up'. The more you urinate the more that build up disappears which is why you have to keep taking it. That's not a problem really if it works for you and prevents you from taking the prescription meds-specifically myrbetriq. I've read the reviews on that and don't want to take them. At least I don't think it's a problem long-term but it is creating some sort of build up that's shrinking the size of the urethra at the bottom. No offense to my doctor but he seems to know nothing about this.
There is also an odor in your urine. It smells organic almost grassy smell which isn't bad except it's weird. The bigger problem is that somehow some air collects in the bottom of your urethra and makes a hissing sound -- air being expelled at the end of urination. It's not painful but I've noticed that if I don't urinate often enough the air seems to collect and can cause that feeling of fullness or unable to complete urination -- mimicking a UTI. I don't know exactly how to explain it. It's not painful exactly unless you don't urinate often enough, but it's strange.
I also think this 'buildup' (for lack of a better term) may collect bacteria and can cause a UTI. I am NOT a doctor, I'm just guessing. I asked my doctor and he didn't seem to know anything about this and was totally perplexed when I mentioned the hissing sound at the end of the urine stream. (I did have a urine test). My bigger concern is if this has long-term effects we don't know about yet.
Have used this product for several years now so would recommend for other women with bladder urge. I would rather take a supplement than a prescription that could cause side effects. I also practice waiting after feeling an urge to try to train my bladder. It comes down to if I think it helps then it is well worth it.
These work great - no more trips to the bathroom in the middle of the night. However, using as directed resulted in having swollen ankles and feet. My solution - taking every other day instead of daily. Now I may make one trip at night but it’s better than three!
Okay, so maybe others know this, but I'm amazed that this works just like it says on the instructions! I am now about 2 weeks into taking these 3 times a day as stated and the change has been stunning for me. I'm 68 and have been finding it harder and harder to make it to the bathroom without leaking. The closer I would get to the bathroom, the more I leaked. Embarrassing. I have pads and feel like a young girl starting periods except this is protection each and every day, not just a week or so in a month. I read about Azo and decided to give it a try. Wow...I am still wearing a pad, but instead of leaking on my way to the bathroom, I can stay dry! Also, when I wake up in the night, I am no longer RUNNING to make it to the toilet. I can stumble into the bathroom in my regular sleepy state and go without worrying about having to clean the bathroom floor...if you are having these kinds of bladder issues, try Azo - it does work!
the size of the capsule is an average size. And they have no flavor. Surprisingly enough, these seem to be working. Before starting these, I felt like I had a bladder the size of a goldfish. I wouldn't go any distance without knowing where the restroom was. I got tired of being asked 'didn't you go before you left?' I would always make up some excuse like I just drank my coffee. Now, after taking it for only one month, I feel confident that I can go longer distances without having to go. and I can sleep through the night most nights, depending on when I cut off my water intake. I am down to taking one per day, but that is only because I am running out before my auto-ship arrives. then I will go back to taking 2 per day. I would recommend this product.